Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I might have Seratonin Syndrome!?

Posted by on Dec. 13, 2016 at 8:35 PM
  • 8 Replies
I take three meds that affect Seratonin: Trintellix, Adderall and now Geodon (switched from Abilify). Each day after taking my Trintellix at about 2 or 3 pm, I become severely thirsty, fatigued and my heart races for the rest of the day. My dr said to cut the Trintellix dose in half. I did this today but still felt absolutely horrible after taking my dose. I called my pharmacist and she said it sounds like Seratonin Syndrome, a very dangerous condition. Would you trust your pharmacist? I am very alarmed and feeling like I've been hit by a truck. I just started the Geidon recently and have a marked improvement on my mood, so really don't want to stop taking it. Help!!! What should I do?
by on Dec. 13, 2016 at 8:35 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-8):
BlessedMommy67
by on Dec. 13, 2016 at 11:26 PM
1 mom liked this

I've found that the pharmacist often knows more about prescription medications, than the doctor. They've certainly saved me a time or two.

I'd trust the pharmacist and if it's not harmful for you to just quit cold turkey, then that's what I would do, at least until you can get in to see your doctor again, who can prescribe something that will be more of a benefit to you.

lyrick24
by Group Admin on Dec. 14, 2016 at 1:53 AM
1 mom liked this

three of those is a lot to be on and when you take antidepressants with trintellix it causes the trintellix level to rise even more. i just went on trintellix and the dr stopped my cymbalta and cut my wellbutrin in half because of this. i would talk to my dr about it.

Memere60
by Silver Member on Dec. 14, 2016 at 3:28 AM
2 moms liked this

Personally, I trust my pharmacist. 

She knows me very well, and she is extremely smart. She has made recommendations for me, then I ask the doctor about it without being confrontational. I never say it came from my pharmacist (I did once, and the doc very nicely kicked me out of her office). 

But, be very careful about taking yourself off of medications. It's such a delicate balance. I will say I was given a sample of Lyrica a long time ago when it first came out, and I felt completely 'high'. It was obvious that it was NOT the right medication for me. It sounds like the Trintellix is not a good drug to mix with the other drugs that you are taking. 

Are you trying to drive while you are feeling horrible? I hope not.....❤️ 

Memere60
by Silver Member on Dec. 14, 2016 at 3:35 AM

I just did a little reading on serotonin syndrome, and it is a very serious condition. Please don't let this go on for much longer.  🙁 hugging

momwriter
by Silver Member on Dec. 14, 2016 at 8:49 AM

Thank you!

Quoting lyrick24:

three of those is a lot to be on and when you take antidepressants with trintellix it causes the trintellix level to rise even more. i just went on trintellix and the dr stopped my cymbalta and cut my wellbutrin in half because of this. i would talk to my dr about it.


momwriter
by Silver Member on Dec. 14, 2016 at 8:49 AM

Thank you!

Quoting Memere60:

I just did a little reading on serotonin syndrome, and it is a very serious condition. Please don't let this go on for much longer.  🙁 hugging


momwriter
by Silver Member on Dec. 14, 2016 at 8:50 AM

Thank you!

Quoting Memere60:

Personally, I trust my pharmacist. 

She knows me very well, and she is extremely smart. She has made recommendations for me, then I ask the doctor about it without being confrontational. I never say it came from my pharmacist (I did once, and the doc very nicely kicked me out of her office). 

But, be very careful about taking yourself off of medications. It's such a delicate balance. I will say I was given a sample of Lyrica a long time ago when it first came out, and I felt completely 'high'. It was obvious that it was NOT the right medication for me. It sounds like the Trintellix is not a good drug to mix with the other drugs that you are taking. 

Are you trying to drive while you are feeling horrible? I hope not.....❤️ 


momwriter
by Silver Member on Dec. 14, 2016 at 8:51 AM

Thank you! I cut the Trintellix in half yesterday and will stop it today; I have a call into my dr.

Quoting BlessedMommy67:

I've found that the pharmacist often knows more about prescription medications, than the doctor. They've certainly saved me a time or two.

I'd trust the pharmacist and if it's not harmful for you to just quit cold turkey, then that's what I would do, at least until you can get in to see your doctor again, who can prescribe something that will be more of a benefit to you.


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)